Status
Not open for further replies.

jennibf

Distinguished member
Joined
Oct 5, 2008
Messages
164
Country
US
State
AL
City
Centreville
I have tried and tried to find a Multiple Sclerosis support forum but have yet to find one. NOTHING compares to this website!~! And absolutely nothing compares to you all as a support group!

I was told I have to take the baclofen around the clock to get results and so I've been doing so and I have seen somewhat of an improvement with the muscle stuff, especially the pain. If the myoclonus would go away I would be SO happy.

Anyway, the baclofen is making me dizzy and loopy and instead of sleepy, I am jittery and kind of ....ummmm...LOOPY..and for a natural blonde, this much loopiness is not a good thing.

I want to hear what baclofen does to you all?

Thanks in advance! I'm typing about 100 wpm with this stuff in my system. I thought it was supposed to be a muscle RELAXER! :?:
 

Jennifer51

Distinguished member
Joined
Jul 7, 2008
Messages
441
Reason
PALS
Diagnosis
03/2008
Country
UK
State
England
City
London
I have tried and tried to find a Multiple Sclerosis support forum but have yet to find one. NOTHING compares to this website!~! And absolutely nothing compares to you all as a support group!

I was told I have to take the baclofen around the clock to get results and so I've been doing so and I have seen somewhat of an improvement with the muscle stuff, especially the pain. If the myoclonus would go away I would be SO happy.

Anyway, the baclofen is making me dizzy and loopy and instead of sleepy, I am jittery and kind of ....ummmm...LOOPY..and for a natural blonde, this much loopiness is not a good thing.

I want to hear what baclofen does to you all?

Thanks in advance! I'm typing about 100 wpm with this stuff in my system. I thought it was supposed to be a muscle RELAXER! :?:

if you do a search you should find lots of opinions on the topic. I was given a high dose 60mg per day, and everyone (other health professionals) said it way too high...it knocked me out and relaxed my muscles too much, causing problems swallowing and a lot more weakness in my body over all. Then the neuro who prescribed it said oh drop to 10 mg per day...what a difference ..it does what it should now and my swallow is back to what it should be (I am bulbar). the other posts pretty much say the same, find what is good for your body,,discuss this with your doctor
 

laurel

Very helpful member
Joined
Jul 19, 2007
Messages
1,431
Reason
DX UMND/PLS
Diagnosis
07/2007
Country
CA
State
BC
City
Vancouver
Hi Jenn,
I have MS and have had it for 25 years. I take Zanaflex/Tizanidine. At the MS Clinic at UBC where I go most patients were switched to it years ago instead of the Baclofen. One little study says this, "Sixteen patients suffering from spasticity due to multiple sclerosis were treated with baclofen and tizanidine in a partially blind cross-over study. No significant difference in efficacy was found. The most striking difference was seen in the side-effects: baclofen frequently caused more or less severe muscle weakness and even falling during walking and standing. Treatment with tizanidine produced an apparent improvement of mobility in some patients suffering from moderate or marked paresis associated with a marked spasticity of their legs. Isometric muscle strength did not show any significant changes during either treatment. The different impact of baclofen and tizanidine on mobility and weight support seems to be related to their different site of action".

I really ration out the Zanaflex and it leaves me feeling tired. But it does really help the muscle spasms. Try to use as little as required to address the symptoms whether it be Zanaflex or Baclofen. It is trial and error to find the right amount without feeling side effects, but your body does get used to it over time.
Laurel
 

olly

Extremely helpful member
Joined
Jan 10, 2008
Messages
2,732
Reason
PALS
Diagnosis
11/2007
Country
uk
State
uk
City
uk
hi,i have used baclofen for nearly 9yrs now.
at the start i was on 60mg a day but over the years have dropped it down to 20mg now.
the most common side effect is tiredness.
taking too much can cause muscles to feel weaker(if i have a bad episode of spasms and up my dose i can feel weaker than usuall after)
as i have said many times before you have to choose the lesser of two evils.........spasms or weakness.
try 10mg a day and work upto what relieves the spasms with lesser side effects.
if its not working for the myoclonus you may need a anti-seizure med as well.
i was offered these as my myoclonus was really bad but i was on so much meds and had hypotention,arrythmia that i declined.
 

Sammantha

Senior member
Joined
Aug 11, 2007
Messages
501
Country
Uni
State
NC
City
Newport
Before any neurological disorder was suspected i was prescribed Baclofen for my severe leg muscle spasms that would wake me at night, not only did they help with that they helped with the stiff pain i had in my left arm and hand..... It helped a lot, then the cramps seemed to wane after awhile..... Anytime they moved to a new area i sure knew it, especially when they hit my rib cage! but luckily the pain seems to dissipate after time. I had no side effects from the meds. Sam
 

hopingforcure

Very helpful member
Joined
Feb 14, 2008
Messages
1,420
Diagnosis
09/2007
Country
US
State
USA
City
Any
Hi girls two of my favorite ladies back to back posts. I was thinking about you guys today, and wanted to send a Hello, and good wishes.
Sam so sorry you are dealing with the heart and lung issues, seems like this neuo-muscular stuff can just about do whatever it wants..UGGH.. I am thinking of you and your family.. Please keep me informed whenever you can.
Olly girl I hope you are settled and comfortable in your new home, and the kitten is growing strong and happy. I saw Geo posted today and smiled, was glad to see the rough guy was back... LOL.. thinking of you guys.
 

bossman

Active member
Joined
Aug 26, 2008
Messages
49
Reason
PALS
Diagnosis
07/2008
Country
CA
State
Ont.
City
Hamilton
I hear what you say, I take 10 pills a day, and it does nothing but make me dizzy. I am trying to find another pill to take myself
 

Zaphoon

Extremely helpful member
Joined
Aug 2, 2008
Messages
2,855
Reason
DX UMND/PLS
Diagnosis
08/2011
Country
US
State
Missouri
City
Springfield
Jennifer,

Try looking at www.msworld.org for a good website for MS. Its a forum similar to this in that MS patients share with others their trials, tribulations, symptoms and life' journey with the disease.

It's been quite a while since I've visited that site but found a lot of good information and people on it.

Zaphoon
 
Status
Not open for further replies.
Top